MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number VSD MUSCULAR OCCLUDER
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 16mm amplatzer muscular vsd occluder was chosen for implant.During deployment, the device had a cobra deformation of the right ventricular disc.It was reported there was no interaction of the free wall of the ventricle.A decision was made to replace the device with a second 16mm amplatzer muscular vsd occluder.There was no report of any adverse patient consequences and the patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Information from field indicated that there was no angulation or kink in the delivery system was noted, it was unknown if there was interaction with cardiac structures during deployment, and an 9f delivery sheath was used.Based on the information reviewed and returned device analysis, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 16mm amplatzer muscular vsd occluder was chosen for implant.During deployment, the device had a cobra deformation of the right ventricular disc.It was reported there was no interaction of the free wall of the ventricle.The deformed device was never released from the delivery cable while inside the patient and there was no report of any angulation/kink noticed in the delivery system.A decision was made to replace the device with a second 16mm amplatzer muscular vsd occluder.The replacement device was implanted in the patient with no adverse patient consequences.There was no report of any adverse patient consequences and the patient status was reported as stable.It was reported there was a clinically significant delay in the procedure due to this event but it did not lead to hemodynamic compromise of the patient.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16667822
Report Number2135147-2023-01451
Device Sequence Number6071753
Product Code MLV
UDI-Device Identifier00811806011844
UDI-Public00811806011844
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberVSD MUSCULAR OCCLUDER
Device Catalogue Number9-VSD-MUSC-016
Device Lot Number6702649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale